Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

April 9, 2021Union County, Indiana

NWS Wilmington, OH issued this special weather statement at Apr 9, 2021, 4:02 PM EDT for Union County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 4:02 PM EDT (20:02 UTC)
Expired
Apr 9, 2021, 4:30 PM EDT
In force
28 min
Issued by
NWS Wilmington, OH

County Union County, IN

The radar

The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WWUS81 KILN 092002
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
402 PM EDT Fri Apr 9 2021
 
INZ059-066-OHZ060-061-070-071-092030-
Union IN-Franklin IN-Montgomery OH-Warren OH-Butler OH-Preble OH-
402 PM EDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...SOUTHERN UNION COUNTY IN EAST CENTRAL
INDIANA...SOUTHERN PREBLE COUNTY IN WEST CENTRAL OHIO...NORTHERN
BUTLER...NORTHWESTERN WARREN COUNTIES IN SOUTHWESTERN OHIO AND
SOUTHWESTERN MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL 430 PM
EDT...

At 402 PM EDT, radar indicated a strong thunderstorm near West
College Corner, moving east at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Middletown, Trotwood, Oxford, Miamisburg, Springboro, Trenton,
Franklin, Moraine, Carlisle, West Carrollton, Liberty, Camden, West
Alexandria, Gratis, Seven Mile, West College Corner, Darrtown, Salem,
Germantown and New Lebanon.

This includes I-75 in Ohio between mile markers 35 and 40.
 
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3981 8435 3954 8422 3939 8494 3958 8504
      3960 8504
TIME...MOT...LOC 2002Z 249DEG 47KT 3951 8489 

$$

Hickman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:24 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 9, 2:24 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
224 PM EDT Fri Apr 9 2021

.SYNOPSIS...
A few showers and a possible isolated thunderstorm will push
through the region the afternoon as an upper level low pressure
system lifts northeast across the Great Lakes. Showers will
diminish tonight, but another upper level disturbance moving
into the region will bring a better chance for showers and
thunderstorms through the day on Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
12z KILN sounding showing very dry air above about 700 mb, and
currently dry low levels as well. CAM model soundings and
mesoanalysis show the gradual increase of low level moisture
through the day. Continued tight pressure gradient as the upper
low slowly winds through WI into the UP of Michigan through the
day. Outer bands of energy from this system to lift from
Indiana into Ohio today, ML CAPE increasing to 500-1000 J/Kg,
along with DCAPE values over 800 in especially west central Ohio
by 18-19z.

Scattered shower activity, along with the above parameters
meaning some storms would have the potential to become strong to
even severe, with wind being the main threat. Current
temperature and cloud cover forecast appears to be on track,
with mid clouds currently on the OH/IN border and working east.

Highs today in the mid 70s with wind gusts approaching 25-30kts
by afternoon in the tight gradient and low level wind field.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Any shower or thunderstorm activity may work southeast into
central portions of our area through early evening so will
continue with a period of 20 pops. Otherwise, generally expect
a decreasing chance of pcpn heading into the overnight hours as
the initial upper level low continues to lift off to the
northeast across the northern Great Lakes. However, a secondary
upper level low will dig down into central Plains through
tonight before pivoting up across the mid Mississippi Valley
during the day on Saturday.

Mid level energy rotating around the low will lead to an
increasing chance of showers and embedded thunderstorms from
the southwest Saturday morning, overspreading the rest of our
area heading into the afternoon hours. Temperatures will once
again climb into the low to mid 70s with ml capes in the 500 to
possibly 1000 J/KG range. This, along with the stronger wind
fields aloft, will once again support at least a lower end
severe threat for Saturday, with damaging winds being the main
threat.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Band of showers and a few thunderstorms associated with Western
Great Lakes low pressure will be lifting northeast early Saturday
night followed by a dry slot. A resurgence of showers may occur
Sunday in instability generated around the center of a closed upper
low. We should then experience mainly dry weather Monday through
Thursday under a surface ridge forming beneath a confluent west to
northwest flow aloft, though a couple of weak disturbances could
bring increasing clouds and isolated showers during this period.

Cooler high temperatures in the 50s and 60s Sunday may increase to
the mid 60s to low 70s Monday under a brief round of warm advection.
A retreat back to the low 60s appears likely for Tuesday through
Thursday due to reduced geopotential heights and cold advection on a
northerly low level flow.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Gusty winds 25 to 30s kts expected this afternoon in the tight
pressure gradient before diminishing to less than 10 kts with
the loss of daytime mixing. Still very dry in the low levels and
not a lot of potential for deeper moisture, so the moisture that
does exist is producing only spotty VFR showers. While a stray
shower will be possible, should be mainly at KDAY and spotty
enough to be handled via VCSH. VFR conditions through the period
except for especially KLUK/KCVG and possibly KDAY in the 15-18z
period where deeper moisture would bring MVFR ceilings.

OUTLOOK...MVFR ceilings possible Saturday afternoon into
Saturday night, with gusty winds possible Saturday afternoon and Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JGL
LONG TERM...Coniglio
AVIATION...JDR
Hazardous weather outlook, Apr 9, 4:34 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
434 AM EDT Fri Apr 9 2021

INZ050-058-059-066-073>075-080-KYZ089>091-OHZ026-034-035-042>044-
051>053-060>062-070-071-077-101100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler-
Warren-Hamilton-
434 AM EDT Fri Apr 9 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.

.DAY ONE...Today and tonight.

Isolated showers and thunderstorms will be possible later this
afternoon into early evening. A few storms may become strong to
severe with damaging wind being the primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and chance of thunderstorms will overspread the region on
Saturday. A few strong to severe storms will be possible in the
afternoon and early evening hours. Damaging wind will be the primary
threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ092>100-OHZ045-046-054>056-063>065-072>074-078>082-088-101100-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-Pickaway-
Fairfield-Clinton-Ross-Hocking-Clermont-Brown-Highland-Adams-Pike-
Scioto-
434 AM EDT Fri Apr 9 2021

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and chance of thunderstorms will overspread the region on
Saturday. A few strong to severe storms will be possible in the
afternoon and early evening hours. Damaging wind will be the primary
threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 9, 3:58 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
358 PM EDT Fri Apr 9 2021

OHZ042-051-060-061-092030-
Montgomery OH-Darke OH-Preble OH-Miami OH-
358 PM EDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE...SOUTHEASTERN
DARKE...NORTHWESTERN MONTGOMERY AND SOUTHWESTERN MIAMI COUNTIES UNTIL
430 PM EDT...

At 358 PM EDT, radar indicated a strong thunderstorm near Eaton,
moving northeast at 50 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Dayton, Huber Heights, Trotwood, Vandalia, Englewood, Eaton, West
Milton, Arcanum, Lewisburg, New Paris, West Alexandria, Pleasant
Hill, Clayton, Union, Brookville, Phillipsburg, Eldorado, Verona,
West Manchester and Laura.

This includes the following Interstates...
 I-70 in Ohio between mile markers 2 and 36.
 I-75 in Ohio between mile markers 61 and 65.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3969 8474 3987 8481 4009 8434 3987 8414
TIME...MOT...LOC 1958Z 240DEG 49KT 3983 8468

Hickman
Special weather statement, Apr 9, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
402 PM EDT Fri Apr 9 2021

INZ059-066-OHZ060-061-070-071-092030-
Union IN-Franklin IN-Montgomery OH-Warren OH-Butler OH-Preble OH-
402 PM EDT Fri Apr 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA...SOUTHERN UNION COUNTY IN EAST CENTRAL
INDIANA...SOUTHERN PREBLE COUNTY IN WEST CENTRAL OHIO...NORTHERN
BUTLER...NORTHWESTERN WARREN COUNTIES IN SOUTHWESTERN OHIO AND
SOUTHWESTERN MONTGOMERY COUNTIES IN WEST CENTRAL OHIO UNTIL 430 PM
EDT...

At 402 PM EDT, radar indicated a strong thunderstorm near West
College Corner, moving east at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Middletown, Trotwood, Oxford, Miamisburg, Springboro, Trenton,
Franklin, Moraine, Carlisle, West Carrollton, Liberty, Camden, West
Alexandria, Gratis, Seven Mile, West College Corner, Darrtown, Salem,
Germantown and New Lebanon.

This includes I-75 in Ohio between mile markers 35 and 40.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3981 8435 3954 8422 3939 8494 3958 8504
      3960 8504
TIME...MOT...LOC 2002Z 249DEG 47KT 3951 8489

Hickman

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:58 PM EDTSpecial Weather StatementILNPreble32 min
Apr 9, 4:07 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble23 min
Apr 9, 4:25 PM EDTSpecial Weather StatementILNButler, Montgomery35 min
Apr 9, 4:29 PM EDTSpecial Weather StatementILNMiami31 min
Apr 9, 4:34 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery26 min
Apr 9, 4:43 PM EDTSpecial Weather StatementILNChampaign, Logan, Union32 min
Apr 9, 4:52 PM EDTSpecial Weather StatementILNChampaign, Clark23 min
Apr 9, 4:59 PM EDTSpecial Weather StatementILNClark31 min
Apr 9, 5:15 PM EDTSpecial Weather StatementILNChampaign, Union30 min
Apr 9, 5:24 PM EDTSpecial Weather StatementILNClark, Greene, Madison36 min
Apr 9, 5:43 PM EDTSpecial Weather StatementILNDelaware, Union32 min
Apr 9, 5:52 PM EDTSpecial Weather StatementILNFranklin, Madison38 min
Apr 9, 6:14 PM EDTSpecial Weather StatementILNDelaware, Union31 min
Apr 9, 6:23 PM EDTSpecial Weather StatementILNFranklin, Licking37 min
Apr 9, 6:50 PM EDTSpecial Weather StatementILNMontgomery25 min
Apr 9, 6:59 PM EDTSpecial Weather StatementILNLicking31 min
Apr 9, 7:14 PM EDTSpecial Weather StatementILNMiami31 min
Apr 9, 7:03 PM EDTSpecial Weather StatementILNBoone42 min
Apr 9, 6:09 PM EDTSpecial Weather StatementILNDearborn, Ripley36 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.